I have been on Plavix for 2 years -- I has a stent put in 2 years ago it was 90% closed - all is well, except that I have some blood in my stools everyday but just a trace - Is this a problem?
Blood in stools is this a problem?
Question posted by snowpeach on 20 Feb 2011
Last updated on 6 September 2022 (4 weeks ago) by Shirl-M
This question has also been asked and answered here: Why is there blood in my stool? What does it mean?
Do not wait, my son started bleeding mostly dark stool at first then 3 rd day it was a tolite bowl full of red blood and he was going every 1/2 hour took him to ER they ran tests CT scan blood work and couldn't find anything so did a Colonoscopy everything was clear on the bottom part, did a scan of his stomach and he had an ulcer that had eaten away at a vein, they cauterized it to stop the bleeding. He then need two pints of plasma he red count was so low. Plavix and bleeding is nothing to fool around with period.
Yes, i have blood in my stool, but not always.
Hi snowpeach any blood in your stool could be a problem depends on how much also what colour it is !! I actually had blood light coloured coming from my back passage last night but now know it is not serious because
have had the bowel screening done for cancer which was normal also my doctor after a examination said the bleeding could be due to pyles or other conditions non serious in the bowel so dont be to allarmed go to your doctor & get the appropriate tests done to see WHY !!! hope its not to serious & you get better soon, take care thinking of you Candypq.
Being on Plavix does cause bleeding almost anywhere & you have to be very cautious while you are on it. Blood in the stool can be froma hemmoroid or a polyp, but could also be something more serious. I would strongly suggest you contact your doctor right away. Better safe than sorry. Good luck & the best of wishes to you.
Plavix is a blood thinner. Anytime you have symptoms of a bleed it should be checked out by your healthcare provider. It is nothing to fool around with. Your blood levels of the Plavix could be too high. The advice of Suzanne 66 is very sound except I would not put off seeing your healthcare provider because it COULD be serious. It is most likely something benign but there is a possibility that it could be something serious and if it is the earlier it is diagnosed and treated the better.
Probably not, but you should see your doctor all the same to rule out anything sinister.
Generally, blood in the stool means that there is bleeding somewhere in the large intestine. The color of the blood can be an indication of where the bleeding is occurring. If the blood is bright red and "fresh" looking, the bleeding is likely occurring toward the end of the colon or in the rectum. If bleeding is occurring higher up in the colon, the blood will be dark brownish to black, referred to as tarry stools. Sometimes, the blood may not even be visible on the stool.
The most common causes of visible blood in the stools are diverticulitis and hemorrhoids. Other conditions and situations that can cause blood in the stools include:
Non-cancerous growths, such as polyps
Intestinal infections (bacterial enterocolitis) that can be caused by foodborne pathogens, such as salmonella and E. coli
Inflammatory bowel disease (Crohn's disease, ulcerative colitis)
Recent trauma; for example, blood in the stools can occur after colonoscopy or flexible sigmoidoscopy examination (only lasts a day or two; is not serious)
Lack of blood flow to the intestines, resulting in bowel ischemia
Use of non-steroidal anti-inflammatory drugs (NSAIDs), such as aspirin and ibuprofen
- Plavix uses and safety info
- Plavix information for Healthcare Professionals (includes dosage details)
- Side effects of Plavix (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.